MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA10 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA10 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX432T
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation investigation on-going.Should relevant additional information or the investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx432t) was implanted during a procedure performed on an unspecified date in 2023.According to the complainant, the patient's state of health deteriorated and the valve was revised as a precautionary measure.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained device was not yet returned to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Visual inspection: during the investigation, no significant deformations or damage of the valve were determined.Permeability test: a permeability test has shown that all components are permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the progav 2.0 operates within the accepted tolerance in the horizontal position.The shunt assistant does not operate within the specified tolerances in the vertical position.An accelerated/slower outflow of shunt assistant could be determined.Adjustment test: the progav 2.0 was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function operates as expected and the braking force is within the given tolerances.Internal inspection: after dismantling of the valves, deposits were found in both valves and the reservoir.Results: based on our investigation results, we can determine visible deposits inside the progav 2.0 and the control reservoir.The deposits had no effect upon the specifications at the time of the examination.The valve and the reservoir operated within all specifications.Furthermore, an accelerated outflow of the shunt assistant was detected.The visible deposits inside have led to the functional deviation.Deposits caused by substances naturally present in the patient's body, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of organic material can affect the integrity of the valve.The examination of the return has been completed with the drafting of this report.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (#fx432t) was implanted during a procedure performed on (b)(6) 2025.According to the complainant, the shunt system caused a blockage.The patient underwent a revision procedure on (b)(6) 2025.No patient complications were reported as a result of the revision procedure.The complained device was now returned to the manufacturer for evaluation.

Brand Name
PROGAV 2.0 SYS W/SA10 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key22052700
Report Number3004721439-2025-00156
Device Sequence Number7893488
Product Code JXG
UDI-Device Identifier04041906137304
UDI-Public4041906137304
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFX432T
Device Catalogue NumberFX432T
Device Lot Number20078036
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer06/19/2025
Initial Report FDA Received Date05/20/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient SexFemale